Has anyone taken Seroquel for long term use? Did you have any lasting neurological problems from it? I tried lamictal but had awfull side effects and had to stop. So now I am on Seroquel, Zoloft, Topomax, and Ambien CR. I know my pdoc is not nuts about using the Seroquel long term, but I'm not sure what he's going to want to try next.
My pdoc says that it has neurological contraindications, and since I'm also on Topomax for Cluster Migrainses and a Seizure Disorder, which also has neurological contraindications, he doesn't want me to take the Seroquel for too long. I'm not sure how long he thinks is too long....the problem is the Seroquel seems to work....it breaks the severe depresssion cycles. I've been on it for almost 4 months now. I'm very dissapointed that the Lamictal didn't work for me, so many people here seem to have great success with it.
Thanks, thats a good idea that I didn't think of. I do actively realize some of the neurological problems from the topomax...I'll go to say something, and in my mind I know th word I'm supposed to say, but i can't verbalize it...it's gotten a little bit worse with the Seroquel, but not as bad as the suicidal depression that I have...so i guess it's just weigh which situation has the worst outcome. The Seroquel does work and doesn't seem to have any of the bad side effects, and it helps me sleep at night combined with Ambien, so that's a plus.
umm..no not really, when I was put on the Seroquel Iwas in a severely depressed state and was not under current care for the BiPolar i was in a "denial I don't have that stage". My husband took me to my primary doctor because for a week I had been in bed in a fetal position crying from the the time I wnet to sleep and the time I woke up each day. That doc put me on the Seroquel then sent me to my pdoc the next day and he upped the dosage. I also take zoloft though, and that handles the anxiety/agitation. The only time I had agitation was when my pdoc tried to start me on Lamictal, I went nuts, it was horrible.
The lamictal made you agitated? I've read where other people loved it. Plus I had a doc tell me that she adds this to wellbutrin to help with the agitation that it can cause. That just shows you how these meds affect everyone differently. The crying all day you had was me Wednesday. My son just started on seroquel about 3 weeks ago and he is still agitated. He's on 200mg. Thanks for answering.
I'm on 200mg as well, I take it at night and it helps me sleep. I was really bummed that the Lamictal didn't help, so many people seem to have such good results with it...oh well, like you say, to each his own.
I've been on Seroquel for a year. It wasn't until four or five months in that I reached my final dose of 300mg and my body finally adjusted (ugh, the night sweats the first few months were horrible). I only take it at nighttime - I don't want to be sedated in the day. For the first time in ten years I am able to sleep at least six hours. It also stopped a psychotic episode from SSRIs with seroquel. It wasn't enough to stabilize me - just started lamictal in January.
I just wanted to say that I haven't had any bad side effects from Seroquel. I moved to the UK for law school from the US. I'm in a course where I have to learn in one year what an English law university student learns in three years. Sure I'm struggling a bit still compared to how I was when I'm younger but I'm improving slowly ... just wanted to share I haven't quite experienced any of the negative 'neurological' side effects.
I'm very new - only been diagnosed bi-polar one month. I'm on Seroquel but on a decreasing dose and my doctor told me I was going to be on it short term because the side effect he wanted to avoid was high blood sugar and becoming diabetic (which I'm not). I remember he said you must take either a very low dose of Seroquel or a very high dose of it in order to avoid this. Does this sound familiar?
We have increased my Topomax however. Can someone please tell me the side effects you speak of regarding Topomax? I have migraine 24/7 anyway and take Zomig everyday (it's a triptan like Imitrex). I'd appreciate knowing about the Seroquel and Topomax before my next doctor's appt on Wednesday.
Thanks. I'll probably be using this board for a resource daily. I did get a book (100 Questions/Answers about Bi-Polar). Any other suggestions that aren't autobiographical? PS> I meant books that aren't autobiographical...not comment...lol. I just realized that sounded rude.
Last edited by Omi2008; 03-24-2008 at 03:23 PM.
Reason: didn't want to sound rude
I take Topomax, 100 mg for Cluster Migraines and a seizure disorder, I guess it's just a "freebie" on the bipolar side. The side effects Ive had with Topomax is that I lost 40 lbs in the first 4 months, hair loss (still battling that), some lack of taste with certain foods. One of my big issues is that both Topomax and Seroquel both have neurological side effects which i have suffered with. Good luck at your Dr. visit.
When I'm talking I'll know what word I want to say but won't be able to verbalize it...it's on the tip of my tongue but i can for the life of me get it out, and it happens frequently throughout the day. It gets very annoying.
I'm been on Lamictal 200mg now for two months and Seroquel 400mg for about 5 weeks. I dont know if lamictal has done anything but there has been a serious improvement on my moods about a week or so from starting Seroquel. The only side effect I've noticed is that I wake myself up talking in my sleep. They'll take me off Seroquel when they pry it from my cold dead fingers.
When asked if I want a drink I just tell them I can't cause I break out in spots...Reno, Vegas, odd hotel rooms. But really, they don't have enough alcohol to make it worth my while.-Fellow AA Member